More questions about requip


#1
Have very reluctantly just started very low dose of ropinirole, seem to be having strong side effects. Have taken 1 x 0.25mg each day since Saturday. Today moved to 2 tablets. One hour after taking the dose, I get nausea, sleepiness, dizziness, lasting several hours + some numbness in my good hand. I wasn't expecting to react so much to such a small dose. Feeling v depressed by this as i have been doing well on a fitness regime since dx in Feb. Anyone else had similar reactions and did it pass with time? What positive effects am I supposed to feel? Don't have access to a PK nurse and my neuro is v hard to contact so grateful for any input.

#2
I now take 4mg 3 times a day. but I increased the dose I had to go up by 0.25mg the first day as you said I was felling sick and faint but by day 3 not so bad by day 7 I was felling better day 8 I stared all over again another 0.25 this made going up 1mg a month to do. but I found it worth while, I am stuck at 12mg a day as when I tried to go up I experienced OCD. so was put back on 12mg. I have taken Requip for 4 years and have no plans to come off. I can only tell my experience but they can give you something for the sickness go to you GP.Hope you are better soon

#3
Hi there - I was diagnosed in November and put on Ropinerole (film coated version)along with Domperidone 10mg to help with the nausea. Like you, I felt extreme nausea and then kept falling asleep at my desk. I was told to go up in gradual increments on a weekly basis but by week 5 I knew I couldn't continue with the side effects, driving, etc. even though I had only managed to get up to 7mg a day. My neuro then put me on ReQuip XL 8mg which is a slow release version of Ropinerole which I find much easier to take and it masks the symptoms well. Good luck.

#4
The latest for me is that after 3 weeks of hell, the side effects gradually disappeared and this week (week 5) I am actually feeling quite good. Finding it difficult to know if it is warmer weather, holidays approaching or the drugs...
Saw my neurologist yesterday, he wants to keep me on the v low dose (0,25mg) for now and has added Azilect. More anon.

#5
jjbxl - dont want to overstep the mark and interfere with your medications, but it seems glaringly obvious that if you have that reaction to a tiny dose of requip then perhaps it is not the drug for you. All i am saying is that if YOU feel unhappy with requip YOU don't have to take it and can insist on something else. The sole reason you are on requip is to delay the occurrence of dyskinesia. this is a serious condition but if requip is 'giving you hell' then why have hell today to delay it for tomorrow?